Hello I'm mjm12, also known as M. Mondo, MD., Pharm. D., M.S.
I usually do not answer questions that I have personally had experience with in my own health, however your question, caught my eye because, I just recently had a hard last 2 years of medical problems- including both your concerns of a “hormone imbalance problems” and “Insomnia.” As a Doctor of Anesthesiology, and as a Doctor of Pharmacy, with a Master’s of Science in Pharmacology & Toxicology, Specializing in Biomedical Pharmacology, Clinical Research & Drug Trials. My Undergraduate, is a B.S. in Cellular Biology. – I must say this is not my Specialty in Medicine, but I am very qualified in the Medical field, as most people who may reply to you are not.
Needles to say, I am not an Endocrinologist, nor a Psychiatrist. Those are the Doctors who specialize in these two areas of Medicine have the most experience. That being said, I consulted those 2 kinds of college’s for my issue, as well as my own medical knowledge and personal experience with these issues.
Now, you did not give me much to go on. Your direct question was inquiring if anyone else has: [“Hormone Imbalance Insomnia?”]
There really is no “official medical term” of: “Hormone Imbalance Insomnia.” The Internet is filled with both good & bad medical advice. “Insomnia hormone imbalance or sleeplessness is both a cause and effect.” Also hormone imbalances all have actual Disorder names, that can be very unlike all others. There is no one general Disorder of Hormone Imbalance. They all have specific names like: Hypogonadism (Low T.) (Low Testosterone in male subjects only, ages 26-46.) Or Menopause in females subjects only, ages 47 to 57.) As you can see, your sex and age are 2 essentially questions I would need to know. I picked those above 2 “Hormone Imbalance” related Disorders, specifically to display not only all Hormone Disorders have specific names, but gender and age play a huge role in diagnosing the exact type or name of "Hormone Disorder." Another reason why I picked those 2 Disorders, is they have very similar symptoms in both genders. One in particular is commonly known as “Hot Flashes.” Some so severe the can feel like a sunburn, and last anywhere between 10 seconds to over 3 consecutive minutes. The important part of this symptom, is that they can happen in intervals of 4 to 37 times in a 24 hour period. Now, follow me here for a minute, if your hot flashes are at the sunburn level on the latter end of 3 minute sessions, cycling in the 30’s of episode intervals in a 24 hour time period. Given that information, simple logic would imply that just one symptom would disrupt the average adults sleep cycle of 6 to 8 nocturnal hours daily. Thus created sleepless. Also, symptoms can be mistaken & commonly confused. Meaning Insomnia is it’s separate own Psychiatric Disorder. There are all kinds of Insomnia, from mild to Idiopathic Insomnia. Which brings me to my main point: Hormonal Diseases/Disorders are not synonymous with Insomnia, or any other symptom for that matter. Then finally, it is possible to have co-occurring disorders at the same time, either related or non related to your original Hormonal Disorder. All this makes it very difficult to get a correct diagnosis, so you can get a correct Treatment Plan, usually with Hormonal related issues it’s medicine that treats the Disorder as a “First-Line” of Treatment. Many Physicians ask the patient: “What are you feeling?” Then patient explains symptoms, keeping with our example, say patient states: “Hot Flashes.” Many Doctors would look for the Pharmacological answer in a correlating medicine, drug. For example: Lyrica® to Neurologically numb the skin from Hot Flashes. Then adding Effexor® a SSRI & Remeron® an Atypical-Antipsychotic for the “Mood Swings.” And the finishing touch is Xanax® to calm down my emotions & the Acute, 24-Hour Forced Awareness- Temporary Insomnia. Usually by referencing the PDR, (Physicians Desk Reference) and the DSM-V. (Diagnostic Statistical Manual for Mental Illness, edition 5.) When for example, the patient need synthetic Hormone related Replacement Therapy. Keeping with our example again, and with some reality: When I was diagnosed with Hypogonadism, I needed the Anabolic Steroid, pure Testosterone on the highest level. The answer to treating the Disorder I had, with such low Testosterone levels, I needed Testosterone Cypionate 2,000mg./200mL. I.M. injections per 1mL. of 2,000mg./Every 3 weeks. But in the beginning, which was 2 years ago, I went through Doctor after Doctor giving me a the cocktail of meds, listed above to treat the symptoms of a Disorders that went MISSDIAGNOSED for a long time. Then when correctly identified- only then the Insomnia was examined to in fact be Insomnia as a direct result of part of many symptoms created by finding the exact Hormonal Disorder- Hypogonadism. Then the correct Treatment Plan could be improved from the last, including those injections, EVERY SYPTOM WENT AWAY, INCLUDING INSOMNIA, and not by treating the symptoms, by identifying & treated the correct “Hormonal Imbalances.”
As a Doctor, with a first hand experience in a similar Endocrinological/Endocrine Specialty Disorder, I would advise see a Endocrinologist, if female, an OB/GYN and Psychiatrist. You need to see if they are separate issues, your “Insomnia” and “Hormonal Issues.” Most important, you have to make sure through a lot of testing it’s even an “Hormonal Issue.” Get 2nd opinion's -ALWAYS!
THE FOLLOWING LINK MAY BE HELPFUL. *DO NOTE: I DID NOT INCLUDE OR + “INSOMNIA” IN THE SEARCH BECAUSE IT’S NEGLIGENT TO INCLUDE OR ASSUME SEARCHING FOR A SICKNESS, DISORDER, OR DISEASE BECAUSE OF ONE SYMPTOM THAT MAY BE INDEPENDENT THEN THE ACTUAL ISSUE. LINK:
Endocrine Disorders: Types, Causes, Symptoms, and Treatments The endocrine system influences how your heart beats, how your bones and tissues grow, even your ability to make a baby. It plays a vital role in whether or not you develop diabetes, thyroid disease, growth disorders, sexual dysfunction, and a host of other hormone-related disorders.
I hope this can help in some way. I wish you the best of luck. Feel free to reply back at anytime, and I will continue to help in anyway I can.
-M. Mondo, M.D., Pharm.D., M.S. (Resident Anesthesologist)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 3 Apr 2016 • 0 answers
Posted 24 Feb 2017 • 2 answers
Posted 14 Dec 2017 • 0 answers
Posted 4 May 2018 • 0 answers
Posted 22 May 2018 • 0 answers